Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 70, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 13, 2024, 2:54 PM CDT for Goodhue County, Minnesota; Pepin County, Pierce County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2024, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 13, 2024, 3:38 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:18 PM CDT | TSTM WND DMG | Pepin, WI | Delayed report, time estimated from radar. Tree down in Pepin. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WUUS53 KMPX 131954
SVRMPX
MNC049-WIC091-093-132100-
/O.NEW.KMPX.SV.W.0070.240713T1954Z-240713T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
254 PM CDT Sat Jul 13 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
East central Goodhue County in southeastern Minnesota...
Southwestern Pepin County in west central Wisconsin...
Southeastern Pierce County in west central Wisconsin...
* Until 400 PM CDT.
* At 254 PM CDT, a severe thunderstorm was located near Bay City, or
7 miles east of Red Wing, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Red Wing, Pepin, Bay City, Stockholm, Frontenac, Wacouta,
Porcupine, Red Wing Airport, Frontenac State Park, Central Point,
Esdaile, and Ella.
This includes U.S. Highway 61 between mile markers 82 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4442 9212 4443 9220 4445 9224 4445 9243
4443 9243 4451 9260 4463 9247 4459 9203
4447 9206 4441 9209
TIME...MOT...LOC 1954Z 289DEG 21KT 4454 9241
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB2 follow-up statements
965
WWUS53 KMPX 132018
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
318 PM CDT Sat Jul 13 2024
MNC049-WIC091-093-132100-
/O.CON.KMPX.SV.W.0070.000000T0000Z-240713T2100Z/
Goodhue MN-Pepin WI-Pierce WI-
318 PM CDT Sat Jul 13 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN GOODHUE...SOUTHWESTERN PEPIN AND SOUTHEASTERN PIERCE
COUNTIES...
At 318 PM CDT, a severe thunderstorm was located near Stockholm, or
11 miles northwest of Wabasha, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pepin, Stockholm, Frontenac, Porcupine, Frontenac State Park, Central
Point, and Ella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4442 9212 4443 9220 4445 9224 4445 9243
4462 9237 4459 9203 4447 9206 4441 9209
TIME...MOT...LOC 2018Z 289DEG 23KT 4449 9220
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB085
WWUS53 KMPX 132038
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
338 PM CDT Sat Jul 13 2024
MNC049-WIC091-093-132048-
/O.CAN.KMPX.SV.W.0070.000000T0000Z-240713T2100Z/
Goodhue MN-Pepin WI-Pierce WI-
338 PM CDT Sat Jul 13 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOODHUE...
SOUTHWESTERN PEPIN AND SOUTHEASTERN PIERCE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4442 9212 4443 9220 4445 9224 4445 9243
4462 9237 4459 9203 4447 9206 4441 9209
TIME...MOT...LOC 2037Z 289DEG 21KT 4445 9204
$$
NDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:50 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- Hot and humid this weekend with the potential for several rounds of strong to severe thunderstorms through Monday afternoon.
- Slight Risk (2 of 5) of Severe Weather today. Primary concern is damaging winds this morning. All hazards will be possible if thunderstorms develop this evening, best chances along and north of I- 94.
- Cooler, drier pattern Tuesday through Friday.
Area forecast discussion, Jul 13, 12:50 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
1250 PM CDT Sat Jul 13 2024
.KEY MESSAGES...
- Hot and humid this weekend with the potential for several
rounds of strong to severe thunderstorms through Monday
afternoon.
- Slight Risk (2 of 5) of Severe Weather today. Primary concern
is damaging winds this morning. All hazards will be possible
if thunderstorms develop this evening, best chances along and
north of I- 94.
- Cooler, drier pattern Tuesday through Friday.
&&
.DISCUSSION...
Issued at 325 AM CDT Sat Jul 13 2024
Saturday... GOES IR reveals mostly clear skies across western
Wisconsin and southern Minnesota. Zooming out highlights a few areas
of convection upstream over the Dakotas. Our immediate focus turns
to the MCS in SE ND that will dive southeast into NE SD over the
hour or two. This MCS is our first concern for today's forecast.
Thunderstorms will trek along the low level thermal gradient that
brings it into W MN prior to sunrise. Latest CAMS have struggled to
initialize correctly with the previous few HRRR runs wanting to
track it due east versus the reality of it moving SSE. Latest obs
suggest wind gusts up to 50 MPH will be the primary hazard of this
morning's MCS. There is uncertainty with how quick it'll move across
our forecast area. This may open a window for it to reintensify as
diurnal heating increases surface instability ahead of it. We will
monitor the latest CAMS and observational trends to adjust timing
for our PoP grids. SPC has maintained a CWA wide Slight Risk (2 of
5) of severe weather today.
Convection will eventually exit by early afternoon allowing the
atmosphere to recover with temperatures warming into the mid to
upper 80s across MN and W WI. W MN will be the hot spot with
temperatures in the lower 90s and heat indices in the upper 90s to
lower 100s. The Twin Cities metro may not warm up as much as
previous forecast thought due to leftover convective debris, but
should still flirt with heat indices into the mid 90s. Moderate to
strong instability will develop by late afternoon that will support
the potential for another round of convection late this afternoon
and evening.
Saturday afternoon/evening's forecast remains uncertain due to this
morning's convection but there is increasing confidence that we'll
see another round of storms.. Almost all guidance suggests a second
round of thunderstorms in the second half of today. What that second
round will look like remains uncertain given the ongoing MCS along
the SD/ND/MN border. My immediate concern is tied to the slightly
cooler high temperatures this afternoon. The initial storms will
likely limit the warmer 700 MB airmass from progressing as far N/E,
allowing for weaker capping across central Minnesota. A weaker cap
would support an earlier convective initiation in the late afternoon
into early evening hours. The atmosphere will recover with 3000 to
5000+ j/kg MLCAPE across portions of W and C MN. Forecast soundings
reveal a sufficient shear(30+ kts), steep lapse rates, and plenty of
DCAPE (1000+ j/kg) to support development. This suggests that any
convection that can initiate this afternoon/evening will likely
strengthen into a strong to severe thunderstorm. Any convection that
does occur, regardless of time, will grow upscale into an MCS
meaning our primary hazard today will be damaging winds. Initial
storms may briefly support large hail and a potential for a tornado
or two before becoming an outflow dominant MCS. 00Z HREF and it's
members suggest additional development occurs across central and
western Minnesota after 21Z. The 06Z HRRR moves away from the
earlier initiation solution from the 00z run. Instead, convective
initiation occurs after 00Z across W MN and quickly turns into an
MCS that tracks through C MN, E MN, and into W WI overnight into
Sunday morning. This seems plausible given that recovery will likely
take some time to build instability back in this afternoon. This
will likely pose a wind threat before weakening overnight into
Sunday morning. The greatest threat for this second round will be
along and north of the I-94 corridor. Heavy rain will accompany
these storms given the high PW values associated with the hot and
humid airmass. However, the mid-level flow should be fast enough to
limit flooding concerns. Tonight's lows will be in the upper 60s to
mid 70s in the core Metro. Forecast trends drier by Sunday morning
as the overnight MCS exits east.
Sunday... The heat will shift south and east on Sunday. High
temperatures will still rise into the upper 80s and lower 90s with
Tds in the low to mid 70s. The Twin Cities metro Heat Advisory
continues through Sunday evening given the heat indices in the mid
to upper 90s likely again Sunday afternoon. Latest trends suggest
Sunday may be hotter than Saturday in the Twin Cities, especially if
convection limits heating on Saturday. Attention turns to the threat
of severe weather. SPC has expanded the slight risk a little bit
further SE into our NW CWA across Douglas/Todd counties. Elsewhere,
a Marginal (1 of 5) risk exists with the primary hazard of damaging
winds. Our surface pattern Sunday morning will be messy across the
Upper Midwest, where ongoing thunderstorms and the potential
influence of associated MCVs and outflow boundaries have on the cold
front introduce uncertainty. Sunday will be another day with strong
instability present across the Upper Midwest given the 70+ degree
dew point temperatures. However, most models have the cap holding on
and keep us dry outside of some remnant convection early Sunday
morning. There has been a trend for a weaker cap on Sunday in
tonight's model runs versus last night's guidance. It doesn't mean
we'll see TS development but it's something to keep an eye on given
the large amount of uncertainty surrounding Sunday's forecast.
Regardless it will be a hot day with a slight chance for
thunderstorms (if they can develop). Sunday night will be another
warm night with lows in the upper 60s and lower 70s. There is a
signal for convection to develop upstream in association with an
approaching shortwave trough Sunday night.
Monday... The peak of the heat wave will be in the rear view mirror
on Monday. Temperatures top out in mid to upper 80s, but our dew
point temperatures will still be in the upper 60s and lower 70s.
We'll have to keep an eye upstream early Monday morning with the
potential for an MCS to approach our NW CWA by sunrise. Guidance
varies on the timing and placement, which is not at all surprising
given the numerous rounds of convection over the previous 48 hours.
The 00z ECMWF solution appears reasonable. It tracks a bowing MCS
into W MN after 12Z Monday morning along the sfc cold front. It'll
track through the entire CWA over the course of Monday.
Thunderstorms exit W WI shortly after 00Z Tuesday. There will be
less instability to work with but this will have the best synoptic
support given a healthy jet streak and potent 500 mb shortwave.
Guidance would support the MCS reintensifying during the daytime
Monday with the greater risk of severe weather over eastern
Minnesota and western Wisconsin Monday afternoon and evening. This
matches SPC's day 3 SWO that places a Marginal Risk over W/C MN and
a Slight risk from the Twin Cities to Eau Claire [and much of WC
WI]. The primary concern will be damaging winds like the previous
two days.
Tuesday through Friday... a cooler & drier air mass will arrive for
the remainder of the week. Highs will be in the mid 70s to lower
80s, which may feel like Fall given the recent stretch of heat &
humidity. We'll remain dry with low PoPS through Friday morning.
Temperatures will gradually warm up throughout the week with slight
chc PoPs reappearing Friday afternoon. Overall, a very pleasant
stretch for Mid-July!
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1251 PM CDT Sat Jul 13 2024
Even with a downturn in thunderstorm activity early this
afternoon, several additional rounds of thunderstorms are
possible this afternoon and again tonight. All hazards from
these strong thunderstorms would again be in play for this
evening and overnight. There is a 20 to 40 percent chance of
MVFR fog/mist at some west-central Wisconsin terminals late
tonight after the overnight storms move out. Southerly winds
shift to west to northerly Sunday daytime.
KMSP... An area of showers moving through the greater metro
region mid-day today creates localized light rainfall potential
for the first few hours of the TAF period; kept with vicinity
showers for this scattered rain shower coverage. An area of
general thunderstorms northwest of the terminal is largely
expected to move on the northside of the terminal, but vicinity
thunderstorms may need to be introduced over the next few hours
if lightning strikes move a bit further southward through 21Z.
There will be other chances for storms this afternoon and then
again this evening or overnight.
/OUTLOOK FOR KMSP/
MON...VFR, CHC -TSRA/MVFR. Wind NW 5-10 kts.
TUE...VFR, Wind NW 5-15 kts.
WED...VFR, Wind N 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Brown-Chippewa-
Lac Qui Parle-Martin-Redwood-Renville-Stevens-Swift-
Watonwan-Yellow Medicine.
Heat Advisory until 8 PM CDT Sunday for Anoka-Carver-Dakota-
Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
DISCUSSION...WFO MPX
AVIATION...WFO DLH BackupHazardous weather outlook, Jul 13, 10:57 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN Issued by National Weather Service Duluth MN 1057 AM CDT Sat Jul 13 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1057 AM CDT Sat Jul 13 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Hot and humid conditions are expected today. Heat index values climb into the upper 90s to low 100s across the region this afternoon. Another round of thunderstorms may develop later today into this evening. The primary hazards with the second round will be damaging wind gusts and large hail if thunderstorms can develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot, humid, and potentially stormy this weekend. Heat index values climb into the upper 90s to low 100s across the region Sunday. Several chances for strong to severe thunderstorms through early next week, with damaging wind gusts and large hail as the primary threats. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed again later today.
In the hours before
Special weather statement, Jul 13, 10:13 AM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
1013 AM CDT Sat Jul 13 2024
WIZ015-016-025-027-131600-
Chippewa WI-Barron WI-Dunn WI-Rusk WI-
1013 AM CDT Sat Jul 13 2024
...Strong thunderstorms will impact portions of Rusk, northeastern
Dunn, northern Chippewa and eastern Barron Counties through 1100 AM
CDT
...
At 1013 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Birchwood to Weyerhaeuser to
near New Auburn. Movement was east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bruce, New Auburn, and Weyerhaeuser around 1020 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4538 9090 4537 9092 4535 9092 4511 9112
4519 9188 4545 9191 4564 9181 4564 9086
4543 9086
TIME...MOT...LOC 1513Z 262DEG 14KT 4563 9141 4541 9141 4522 9161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KMLSpecial weather statement, Jul 13, 10:58 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
1058 AM CDT Sat Jul 13 2024
WIZ016-027-131645-
Chippewa WI-Rusk WI-
1058 AM CDT Sat Jul 13 2024
...Strong thunderstorms will impact portions of Rusk and northeastern
Chippewa Counties through 1145 AM CDT
...
At 1058 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Winter to 6 miles north of
Sheldon to 6 miles west of Cornell. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cornell and Sheldon around 1105 AM CDT.
Hawkins around 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4537 9092 4510 9093 4518 9149 4551 9142
4564 9136 4563 9067 4538 9068
TIME...MOT...LOC 1558Z 283DEG 25KT 4573 9093 4540 9098 4516 9128
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KMLLocal storm report, Jul 13, 11:04 AM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1104 AM CDT Sat Jul 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Hail 1 SW Wood Lake 44.64N 95.56W
07/13/2024 M2.00 Inch Yellow Medicine MN Public
Caller noted a lot of corn damage associated
with hail.
&&
BEDSpecial weather statement, Jul 13, 12:02 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
1202 PM CDT Sat Jul 13 2024
MNZ049-058>060-068-069-131745-
Hennepin MN-Carver MN-Stearns MN-Meeker MN-Scott MN-Wright MN-
1202 PM CDT Sat Jul 13 2024
...A strong thunderstorm will impact portions of Hennepin, Wright,
northeastern Meeker, north central Scott, southern Stearns and
northern Carver Counties through 1245 PM CDT
...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maple Lake, or 7 miles west of Buffalo, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Buffalo and Montrose around 1210 PM CDT.
Delano, Rockford, and Independence around 1215 PM CDT.
Corcoran and Medina around 1220 PM CDT.
Other locations in the path of this storm include Orono, Maple Plain,
Plymouth, Maple Grove, Wayzata and Minnetonka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4509 9328 4504 9328 4503 9326 4491 9327
4471 9354 4496 9401 4498 9401 4498 9405
4518 9446 4536 9430
TIME...MOT...LOC 1702Z 291DEG 41KT 4516 9402
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KMLSpecial weather statement, Jul 13, 12:47 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
Issued by National Weather Service Duluth MN
1247 PM CDT Sat Jul 13 2024
MNZ049-058>060-066-068-131845-
Hennepin MN-McLeod MN-Carver MN-Stearns MN-Meeker MN-Wright MN-
1247 PM CDT Sat Jul 13 2024
...A strong thunderstorm will impact portions of west central
Hennepin, Wright, northeastern Meeker, northeastern McLeod,
southeastern Stearns and northwestern Carver Counties through 145 PM
CDT
...
At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Dassel, or 19 miles west of Buffalo, moving
southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cokato around 1255 PM CDT.
Howard Lake around 105 PM CDT.
Other locations in the path of this storm include Montrose, Delano
and Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4510 9361 4495 9372 4477 9392 4534 9477
4541 9477 4541 9479 4542 9480 4557 9458
TIME...MOT...LOC 1746Z 297DEG 22KT 4517 9426
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KMLSpecial weather statement, Jul 13, 2:42 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
242 PM CDT Sat Jul 13 2024
MNZ078-WIZ024-026-132030-
Goodhue MN-Pierce WI-Pepin WI-
242 PM CDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GOODHUE...PEPIN AND
SOUTHEASTERN PIERCE COUNTIES THROUGH 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bay City, or near Red Wing, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Red Wing, Durand, Pepin, Welch, Plum City, Bay City, Stockholm,
Frontenac, Wacouta, Central Point, Esdaile, and Arkansaw.
This includes U.S. Highway 61 between mile markers 82 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4459 9167 4459 9202 4456 9204 4450 9205
4441 9209 4445 9224 4445 9243 4440 9244
4453 9276 4471 9251 4469 9214 4468 9213
4467 9165
TIME...MOT...LOC 1941Z 297DEG 20KT 4456 9247
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:53 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Swift | 67 min |
| Jul 13, 4:20 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 40 min |
| Jul 13, 4:39 AM CDT | Special Weather Statement | MPX | Swift | 51 min |
| Jul 13, 6:57 AM CDT | Special Weather Statement | MPX | Mille Lacs, Sherburne | 48 min |
| Jul 13, 7:12 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 33 min |
| Jul 13, 7:25 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 50 min |
| Jul 13, 8:38 AM CDT | Special Weather Statement | MPX | Chisago, Washington | 37 min |
| Jul 13, 12:02 PM CDT | Special Weather Statement | MPX | Hennepin, Wright | 43 min |
| Jul 13, 12:47 PM CDT | Special Weather Statement | MPX | Wright | 58 min |
| Jul 13, 3:42 PM CDT | Special Weather Statement | MPX | Rice | 33 min |
| Jul 13, 4:11 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 34 min |
| Jul 13, 4:41 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 34 min |
| Jul 13, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 46 min |
| Jul 13, 4:52 PM CDT | Special Weather Statement | MPX | Goodhue | 23 min |
| Jul 13, 4:58 PM CDT | Tornado Warning | MPX | Goodhue, Rice, Steele | 32 min |
| Jul 13, 5:14 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 46 min |
| Jul 13, 5:23 PM CDT | Special Weather Statement | MPX | Goodhue | 37 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 16 min |
| Jul 13, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele, Waseca | 38 min |
| Jul 13, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 47 min |
| Jul 13, 9:17 AM CDT | Special Weather Statement | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 28 min |
| Jul 13, 9:57 AM CDT | Special Weather Statement | MPX | Barron | 18 min |
| Jul 13, 10:13 AM CDT | Special Weather Statement | MPX | Barron, Rusk | 47 min |
| Jul 13, 10:58 AM CDT | Special Weather Statement | MPX | Rusk | 47 min |
| Jul 13, 2:42 PM CDT | Special Weather Statement | MPX | Pepin | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2024Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.